Texas, 2007Flash Flood in Texas, April 30, 2007
April 30, 2007 · NWS EWX · 1 event in 1 county or zone
A severe thunderstorm produced heavy rainfall and flash flooding in Val Verde County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced heavy rainfall and flash flooding in Val Verde County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 29, 11:29 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 29, 11:29 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 AM CDT MON APR 30 2007
.AVIATION...
A MESOSCALE CONVECTIVE COMPLEX HAS DEVELOPED ACROSS NORTHERN
MEXICO AND NORTHWEST TEXAS THIS EVENING. THIS COMPLEX OF SHOWERS
AND THUNDERSTORMS WILL MOVE EAST ACROSS SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY OVERNIGHT. THE THUNDERSTORM COMPLEX WILL IMPACT
KDRT BY 06Z AND MOVE ACROSS THE I-35 TAF SITES AFTER 10Z. IFR/MVFR
CONDITIONS WILL OCCUR WITH THE PASSAGE OF THESE STORMS. PRIOR TO
THE ARRIVAL OF THE THUNDERSTORM ACTIVITY...MVFR CIGS WILL PREVAIL
AT THE I-35 TAF SITES DUE TO STRONG RETURN GULF FLOW IN ADVANCE OF
THE MCS. THERE WILL BE A LULL IN THE CONVECTION LATE MONDAY
MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP IN THE AFTERNOON AS THE UPPER LEVEL STORM SYSTEM MOVES
EAST ACROSS CENTRAL TEXAS.
PLEASE NOTE THE FAA AWOS AT KHYI HAS BEEN REPORTING SPURIOUS
CEILINGS OF 2 TO 3 HUNDRED FT. THE FAA HAS ISSUED AT NOTAM
STATING KHYI IS OTS. KHYI WILL HAVE A NIL TAF. HOPEFULLY REPAIRS
WILL BE MADE ON MONDAY.
&&
.PREV DISCUSSION... /ISSUED 759 PM CDT SUN APR 29 2007/
UPDATE...
HAVE UPDATED THE FORECASTS TO INCLUDE TORNADO WATCH 200 FOR
WESTERN AREAS OF SOUTH CENTRAL TEXAS. CONVECTIVE PARAMETERS
SUGGEST AN MCS WILL ORGANIZE AS THUNDERSTORMS COME OFF THE SIERRA
MADRE THEN CROSS THE RIO GRANDE AND MOVE INTO SOUTH CENTRAL TEXAS.
HAVE ALSO ADDED MENTION OF SEVERE AND LOCALLY HEAVY RAINFALL FOR
AREAS AROUND THE I-35 CORRIDOR FOR LATER TONIGHT SHOULD MCS HOLD
TOGETHER. HAVE ADDED MENTION OF SEVERE TO THE ALREADY MENTIONED
LOCALLY HEAVY RAINFALL FOR MONDAY AND MONDAY NIGHT AS UPPER LOW
MOVES THROUGH. FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO
THOSE PERIODS AS WELL AS EXTENDED FURTHER EAST. FINALLY, HAVE
LOWERED POPS FOR THIS EVENING IN THE EAST. OTHERWISE, ONGOING
FORECAST GENERALLY ON TRACK WITH ONLY OTHER CHANGES TO THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 67 79 65 81 68 / 60 60 60 50 30
AUSTIN BERGSTROM INTL AIRPORT 66 79 65 82 66 / 60 60 60 50 30
DEL RIO INTL AIRPORT 64 79 68 89 69 / 90 60 40 20 10
SAN ANTONIO INTL AIRPORT 67 79 67 83 67 / 60 60 60 50 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...
ZAVALA.
&&
05/13
Hazardous weather outlook, Apr 29, 7:15 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN APR 29 2007
TXZ171>173-188>194-205>209-220>225-301100-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
815 PM CDT SUN APR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ183>185-202-203-217-218-228-301100-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
815 PM CDT SUN APR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH
MONDAY MORNING...
AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE
AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
TXZ186-187-204-219-301100-
KERR-BANDERA-MEDINA-FRIO-
815 PM CDT SUN APR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE
AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Apr 29, 8:50 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT SUN APR 29 2007
TXZ183-202-217-300400-
VAL VERDE-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS
950 PM CDT SUN APR 29 2007
...A SEVERE THUNDERSTORM IN MEXICO CAPABLE OF PRODUCING A TORNADO
APPROACHING THE RIO GRANDE NEAR QUEMADO...
A SEVERE THUNDERSTORM LOCATED IN MEXICO ABOUT 25 MILES WEST OF
QUEMADO WAS MOVING GENERALLY EASTWARD AT ABOUT 20 MPH. THIS STORM
CONTAINS VERY LARGE HAIL...POSSIBLE DAMAGING WINDS AND IS CAPABLE
OF PRODUCING A TORNADO. THIS STORM WILL LIKELY CROSS THE RIO
GRANDE NEAR OR JUST NORTH OF QUEMADO BETWEEN 1030 PM AND 11 PM.
PERSONS IN THE PATH OF THIS STORM SHOULD BE PREPARED TO TAKE
SHELTER WHEN A WARNING IS ISSUED FOR THIS STORM.
Local storm report, Apr 29, 10:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL QUEMADO 28.95N 100.63W
04/29/2007 E0.88 INCH MAVERICK TX LAW ENFORCEMENT
1058 PM HAIL 3 SE QUEMADO 28.92N 100.60W
04/29/2007 E1.75 INCH MAVERICK TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL IN NORMANDY REPORTED BY SHERIFFS
OFFICE
&&
JPBFlash Flood, Val Verde
- When
- April 30, 1:00 AM CST to 8:30 AM CST
- Where
- Val Verde County, Comstock to 10 mi S of Loma Alta
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.680, -101.170
Early morning thunderstorms produced between 2 and 3 inches of rain across central Val Verde County. Up to 5 inches fell near Comstock, closing SH163 and FM1024 due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$80,000 · EF0 · 6 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Flash Flooding and Hail in Texas, April 30, 20072 in hail · 15 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Hail and Lightning Strike in Wisconsin, April 30, 2007$8,000 · 0.88 in hail · 9 events
- Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007$3,000 · 5 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Tornado and Damaging Wind in Texas, April 30, 2007EF0 · 2 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27731.